Write a review

Latisse and Eyelash Loss

I used Latisse for 15 months and like many others,...

I used Latisse for 15 months and like many others, I LOVED my results. However, in January, I woke up with a CLUMP missing from my right eye. After reading other's postings I am finding that this is not uncommon. I realize (for those disbelievers) that lash loss is not published in literature. That does not make this side effect any less real. It has been 4 months since I discontinued use after waking up with a gap in my lashes. Over the next couple of months my eyelashes started shedding like crazy (No, not losing my results, SHEDDING.. mostly from my right eye which was affected in the first place.) While the gap grew back in, my eyelashes continued to fall out. After about 3 or so months it seemed my lashes were finally coming back to normal..about a week ago I started shedding lashes from my right eye a SECOND time...4 months after discontinuing. My lash volume has probably decreased by half on that side in WEEK. I am losing 5-8 lashes a day (and sometimes heavily from my left side too, though I don't notice decrease in the overall look.) I am theorizing that if my eyelashes shed once in the same cycle, they are all probably in a similar cycle now and still shedding at the same time. Has anyone else experienced this? I hope I am not alone. For anyone who is looking to see whether Latisse is right for you, please DO NOT use it. I think it is only appropriate for those who really have very very little lashes. There are too many side effects. I feel like those who have used it for an increased period of time are seeing this. Most people who love the product and results have only used it for several months...I did for over a year. I was one who would have recomended this product to anyone until all of this happened. Now it is stressing me out. I had NO issues before using Latisse, I am healthy and have got tested for other causes. If someone else has experienced this, please let me know.

Name not provided

I did not have a doctor. Latisse is prescribed to ANYONE who walks in to a doctor who can sell it.

Was this review helpful?

Comments (9)

Oh no! Me too. I have been using it for three weeks and my lashes have never been so sparse. I now have several sections on both eyes that are bare. I never experienced the upside to the product at all. I have quit using it, but I am terrified that I will experience what some of the other commenters have experienced with continued loss even when use of Latisse is discontinued. This is awful.
  • Reply

It synchronizes the eyelash cycle, for one, causing lashes to fall out around the same time. Further, it can break or weaken lashes. This seems to happen frequently after extended use. I have read many complaints of lashes becoming "immune" to Latisse and even getting worse than the original length and volume. Kind of counter productive!

  • Reply
-:- Message from RealSelf staff -:-

This comment does not follow our Community Guidelines and/or Terms of Service. We reserve the right to remove any post for any reason.
  • Reply
Apologies...the name is Lumigan
  • Reply
I realize this is a very late reply, but I thought it could at least maybe help someone else looking for an answer. The generic you are talking about is Lugiman, and it contains the exact same chemical that Latisse has. I do not know if those who use Lugiman experience lash loss, but I would imagine that it has the same probabilty of having lash loss as a side-effect. I will make this short, but through my research I have discovered that Latisse causing eyelash loss is EXTREMELY common.
  • Reply
I'm not sure why the generic version would have any different effect than the brand name on lash loss. They are the same product. Maybe it would help to try a lash moisturizer. Lash loss could be because of the growth cycle or, more simply, Latisse may dry out the lash making it brittle over time. Some people have complained about dry eye from Latisse.
  • Reply
I am having the same problem right now. I didn't know what to do. And I didn't think it was the Latisse! I read the side effects and you're completely right....this was NOT one of them. I was thinking about my eating habits or stress level or anything else to blame it on. And to read that the lashes will probably continue to fall out after discontinuing Latisse is much more upsetting.

I read another post on here that there is a generic version of Latisse that does not cause this to occur.

I may give that a try. If my eyelashes are going to fall out anyway, might as well.
  • Reply
Unfortunately, most doctors know very little about Latisse. I have talked to the office and they only made comments about what people experienced in the clinicals trials. However, I found a dermatologst who knew MUCH more about it and said that lash loss happens frequently. Hopefully you will continue using it with no issue, but it wouldn't shock me if something did happen because of the length of time you have used it. It worked great for me for over a year until this happened. Best of luck to you...I hope this is not part of your Latisse experience!
  • Reply

Wow, your situation sounds really trying. Did you call the doctor who prescribed it to you? Might be worth reaching out and/or setting up an appointment. 

Please let us know what you find out. I've been using it blissfully for about a year now and would like to know if this is common. 

Good luck and take care. 
  • Reply